Jump to content


Photo

Anxiety?


  • Please log in to reply
1 reply to this topic

#1 Laura

Laura
  • Members
  • 1,059 posts
  • Flag:
  • Gender:Female
  • Location:between the click of the light and the start of the dream
  • Interests:Music, reading, friends, wasting hours on the internet. :D

Posted 16 January 2008 - 01:02 PM

As of Monday, I've been taking sertraline and an increased dose of Abilify.

My mood already feels loads better, I've been talking to my friends and looking forward to things, and being focussed and actually doing my work, which is good. Like I said in the Recovery and Wellness folder, I'm not sure how much of it's the meds (they don't usually work after only a couple of days, do they?) and how much is just me being in a better mood anyway.

But whenever I've been faced with a situation with people I don't know very well, I've completely frozen. I walked all the way to my seminar yesterday, all the way to the door, and then just couldn't bring myself to go in, I was too scared. And earlier, I was standing outside the lecture theatre, and it took all of my energy to keep myself there, waiting for the lecture, my heart was beating so fast and I just wanted to run away, I hated the thought of being in the room with all those people. It's weird because I've been really confident around people I know, wanting to be the centre of attention, but I'm really scared of being in a room with people I don't know.

I think I've always had a bit of anxiety, but it's never stopped me from doing things, it's always been the depression that's kept me from functioning. But maybe as the depression's got a bit better and I've had the energy and motivation to leave my room, I've been placed in more situations that make me anxious? But I thought that maybe it might be a side effect of the meds - does anybody know if either of the medications I'm taking cause increased anxiety?

Edited by Laura, 16 January 2008 - 01:05 PM.


#2 NJCat

NJCat
  • Members
  • 3,120 posts
  • Flag:
  • Gender:Female

Posted 16 January 2008 - 02:18 PM

Hi, Laura. I'm so happy you are feeling better!
I have anxiety too, but I had it during my depression and now, while it's lifting, too.
I take some anti anxiety meds for it.

I'm not sure about the meds you take, if it increases anxiety. Did you have this anxiety before you started feeling better too?

According to this, a common side effect of sertraline is nervousnous. http://www.medicinen...ine/article.htm

Oops, and yes, read this for Abilify, they list anxiety as the #1 side effect http://www.medicinen...ole/article.htm